MAUDE Adverse Event Report: MERIT MEDICAL IRELAND, LTD. INQWIRE®; CARDIAC CATHETER GUIDEWIRE, SINGLE-USE

MERIT MEDICAL IRELAND, LTD. INQWIRE®; CARDIAC CATHETER GUIDEWIRE, SINGLE-USE
Catalog Number IQ35F180J1O5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 01/15/2026
Type of Reportable Event Death
Event or Problem Description
The account alleges that a faraview procedure was performed without imaging guidance.During the procedure, no device malfunction or specific intra-procedural issues were reported; however, difficulty accessing the left veins was noted, requiring multiple guidewire insertion attempts.No abnormalities were identified on echocardiography at the conclusion of the procedure.Several hours post-procedure, the patient developed clinical deterioration, and echocardiography identified cardiac tamponade with pericardial effusion.A thoracic drain was placed, resulting in temporary clinical improvement.Later that night, the patient experienced recurrent tamponade requiring emergent open-chest surgical intervention.Intraoperative findings identified damaged tissue beneath the left pulmonary veins, suspected to be the source of pericardial effusion and tamponade.No discrete perforation or defect of a specific device was identified.The tamponade was assessed as procedure-related; however, a direct causal association to a specific medical device could not be established.The patient required hospitalization beyond standard post-procedure care and ultimately died.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Nonconformance's of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
INQWIRE®
Common Device Name
CARDIAC CATHETER GUIDEWIRE, SINGLE-USE
Manufacturer (Section D)
MERIT MEDICAL IRELAND, LTD.
parkmore business park west
ballybrit, galway H91W2 74
EI  H91W274
Manufacturer (Section G)
MERIT MEDICAL IRELAND, LTD.
parkmore business park west
ballybrit, galway H91W2 74
EI   H91W274
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key24199370
Report Number1721504-2026-00842
Device Sequence Number15868543
Product Code DQX
UDI-Device Identifier00884450056295
UDI-Public00884450056295
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K002289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberIQ35F180J1O5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown